Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 264, NWS Morristown, TN

August 16, 2005Hamilton County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Aug 16, 2005, 8:25 PM EDT for Hamilton County, Tennessee. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 16, 2005, 8:25 PM EDT (00:25 UTC)
Expired
Aug 16, 2005, 9:00 PM EDT
In force
35 min
Issued by
NWS Morristown, TN
Area
Counties, with a storm outline in the text

County Hamilton County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.4 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2005-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 326 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2005-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
326 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
1050 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 3:44 PM EDT, 4 hours 41 minutes earlier.

Area forecast discussion, Aug 16, 3:44 PM EDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
344 PM EDT TUE AUG 16 2005

.SHORT TERM...ONGOING SEVERE THUNDERSTORM WATCH FOR 4 OF OUR VA COUNTIES
UNTIL EARLY EVENING. CONVECTION CONTINUES MOVING E ACROSS SE KY...BUT
CONVECTION HAS DIMINISHED IN INTENSITY AS IT MOVES INTO AN AREA WHERE
THE AIR MASS IS NOT AS STABLE AS FURTHER W. ADDITIONAL CONVECTION MOVING
E ACROSS PARTS OF W AND CENTRAL MIDDLE TN. SOME OF THIS CONVECTION MAY
MOVE INTO OUR W AREAS LATE THIS AFTERNOON OR EARLY EVE.

A WEAK COLD FRONT IS EXPECTED TO MOVE SE ACROSS MUCH OF THE AREA LATER
TONIGHT. SOME OF THE PRECIPITATION MENTIONED PREVIOUSLY SHOULD UNDERGO
SOME DISSIPATION AFTER DAYTIME HEATING ENDS THIS EVENING. HOWEVER...WITH
WNW UPPER LEVEL FLOW OVERNIGHT ALONG WITH SOME WEAK VORTICITY
AROUND...EXPECT THE CHANCE OF SHOWERS AND A FEW THUNDERSTORMS TO
PERSIST OVERNIGHT.

FRONTAL SYSTEM MAY MOVE JUST S OF OUR AREA BY DAYBREAK WED MORNING
...THEN REMAIN STATIONARY UNTIL IT BEGINS MOVING N AS A WARM FRONT
WED NIGHT INTO THU. SO CHANCES OF RAIN WILL CONTINUE.

.LONG TERM...EARLY IN THE WEEKEND...A MORE SUMMER TYPE PATTERN TAKES HOLD
AGAIN BRIEFLY...AS UPPER LEVEL HEIGHTS ARE FORECAST TO INCREASE ACROSS
THE AREA IN RESPONSE TO UPPER LEVEL RIDGING THAT EXPANDS NE FROM
THE SOUTHERN PLAINS STATES.

UPPER FLOW HOWEVER DOES BEGIN TURNING MORE FROM THE W TO WNW OR NW
BY SUNDAY MORNING AND CONTINUES THAT WAY THROUGH REST OF FORECAST
PERIOD...SO A CHANCE OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED
THROUGH THE PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN  73  88  72  87 /  40  50  50  50
KNOXVILLE MCGHEE TYSON AIRPORT, TN  72  88  70  85 /  50  50  50  50
OAK RIDGE, TN  71  88  70  85 /  60  50  40  50
TRI CITIES AIRPORT, TN  69  84  66  83 /  60  40  40  60

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC......NONE.
TN......NONE.
VA......NONE.

&&

STEIGERWALDT
Hazardous weather outlook, Aug 16, 6:00 AM EDT, 14 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
600 AM EDT TUE AUG 16 2005

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-171000-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
600 AM EDT (500 AM CDT) TUE AUG 16 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.

.DAY ONE (TODAY AND TONIGHT)...

SCATTERED SHOWERS AND THUNDERSTORMS WILL AGAIN DEVELOP THIS
AFTERNOON AND EVENING...WITH A FEW ISOLATED SEVERE STORMS POSSIBLE.
THE MAIN THREATS WILL BE STRONG DAMAGING WINDS...LARGE HAIL AND
LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN (WEDNESDAY THROUGH MONDAY)...

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE TO
DEVELOP EACH DAY NEXT WEEK...ESPECIALLY IN THE AFTERNOON AND EVENING
HOURS. A FEW ISOLATED STORMS MAY BECOME SEVERE EACH DAY WITH THE
THREAT OF DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING AND AT
TIMES THROUGHOUT THE WEEK.

PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/MRX.

HW

In the hours before

Special weather statement, Aug 16, 7:39 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
ISSUED BY NATIONAL WEATHER SERVICE NASHVILLE TN
639 PM CDT TUE AUG 16 2005

VAZ002-005-006-008-170100-
RUSSELL-SCOTT VA-WASHINGTON VA-WISE-
739 PM EDT TUE AUG 16 2005

...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED...

SEVERE THUNDERSTORM WATCH NUMBER 723 HAS BEEN CANCELLED FOR THE
FOLLOWING FOUR SOUTHWEST VIRGINIA COUNTIES...

RUSSELL...SCOTT...WASHINGTON AND WISE.

ALTHOUGH THE SEVERE THUNDERSTORM WATCH IS NO LONGER IN EFFECT...
THERE WILL CONTINUE TO BE A CHANCE OF SHOWERS AND THUNDERSTORMS FOR
THE REMAINDER OF TONIGHT.

STEIGERWALDT

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 8:07 PM EDTSevere Thunderstorm WarningMRXHamilton, Marion23 min
Aug 17, 4:06 PM EDTSevere Thunderstorm WarningMRXKnox25 min
Aug 17, 7:25 PM EDTSevere Thunderstorm WarningMRXAnderson21 min
Aug 17, 7:55 PM EDTSevere Thunderstorm WarningMRXBlount34 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.